A Prescription Drug Addict – a poem

Taking Klonopin for over twenty years,

caused many heartbreaking tears.

When a doctor first gave me mine.

It was better than a fine wine.

I started using

and then abusing.

Sometimes taking more than I should.

Then trying to stop as hard as I could.

Called K-pins on the street.

The name is not discreet.

Take one, two or five

it makes you come alive.

Gives you a little high,

but you’re not sure why.

You know you must have more.

Some prescriptions filled at the store.

Some buy them on the street.

Twenty bucks will buy the treat.

Regardless of where, how or why

the outcome will make you cry.

If taken more than fourteen days,

it wreaks havoc in the most painful ways.

The brain and body become dependent.

An addiction no matter the route you went.

I’m no different than the drug addict on the street,

except I look different as my appearance is neat,

and my drugs were purchased the legal way,

by the doctor’s prescription and insurance pay.

Inside our damage and pain are one and the same.

The only difference is how they give us our name.

Please be kind and don’t judge.

It may be you that you smudge.

~written by Susan Walz

Related image

For those of you who are unfamiliar with my story, I just wanted you to know I am no longer using or abusing Klonopin. Hello, my name is Sue and I am a Benzodiazepine (Klonopin) abuse survivor and I am in recovery. I am just like other “addicts” and substance abuse survivors. The problem is that there isn’t a group for me to join, not in the area I live anyway.

No matter where you are in recovery from anything you need to recover from always remember every day, every hour and every minute is a great accomplishment and achievement and is a huge step in the right direction on your journey of recovery and wellness.

Happy recovery and wellness everyone. You are on your way.

Related image

Image result for klonopin

Copyright © 2108 Susan Walz | myloudbipolarwhispers.com | All Rights Reserved

 

Advertisements

8 Comments

    1. Thank you for your kind comments. You are always so kind to me and your words always me happy. Thank you Carol Anne. I am very happy you liked my poem. I only know how to be open, candid and honest. That is me… but sometimes maybe… too much. Much love and hugs to you dear

      Liked by 1 person

  1. I also used to be prescribed Ativan and I took it as needed for a few years. I went through a very rough time getting off of depakote and I increased my Ativan, taking it regularly. Then I started running out at the end of the month by 3 or 4 pills. I realized that I was habituating to the Ativan and having daily withdraws and my anxiety worsened.

    It took 5 months of a gradual taper… it was BAD and I had crazy and scary symptoms, but with each taper, it got better and after a month or so I felt a release of the anxiety. It continues to get better, but with them I was living in a hell I can’t put into words.

    Sorry for writing so much, I just wanted to share my story and let you know I understand how hard it is. I still feel like my brain is adjusting. It will be a year in November, that I am free of them. For me, I felt on a certain level they were “doing me in” and I had to get off of them. Your choice, no judgment. here. :-). I know people who have taken them for decades. Just take care of you! Thanks for sharing your poem!

    Liked by 1 person

    1. Thank you. I love and appreciate that you shared so much. I love to hear other people’s experiences with Benzodiazepines. I am hearing so many people with similar experiences as ours. I appreciate your concern. I have been off Klonopin for six months now and I feel better than I ever have. It wasn’t until I went off Klonopin that I realized I was truly addicted for about twenty years. I know now that Klonopin caused most of my pain, struggles and suicidal ideations for years. Since I went off Klonopin and even all psychotropic medications after over twenty years I feel better than I ever have. I can’t explain it and my P-doc can’t explain it either but I love it and know I am very blessed. I too continue to notice improvements. It is absolutely amazing actually. I am on a crusade to educate others about the dangers of these medications. It is difficult though because many people get upset about it and I understand that because I used to feel the same way before I went off of them. They nearly killed me honestly. I had to go off of them. We need to keep spreading the word, so others do not have to go through what we did. Thank you again for your awesome feedback. Much love and hugs, Sue

      Liked by 1 person

      1. I agree 100%. I still have waves where I get super tight and anxious, but it’s not persistent now. I’m hopeful that the waves even go away. I feel they are death pills, but I also try & be careful how I approach others as they get defensive. I’m glad you are off everything. I’m only on Lithium now, they tried pushing Latuda and I declined. I’m hopeful I will increase my coping in natural ways and see improvement. Thanks for your support and your story! 👍🌷👍

        Liked by 1 person

      2. You are very welcome. Thank you for sharing your story with me. It helps so much to know I am not alone. It sounds like you are very resilient and strong and you are doing all the right things. Keep on keeping on and I pray you continue to get better every day and stay well. Hugs again, Sue

        Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s